Home Forums Melanoma Diagnosis: Stage IV side effects of brian radiation

  • This topic is empty.
Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #22236
    tamie
    Participant

    Hello,

    I have posted before regarding my husband’s melanoma, and the fact that zelboraf has stopped being effective after 15 months. We were about to start IPI few days ago when the CT results showed brain metastasis. The irony is that since Z is not effective any more my husabd stopped taking it two weeks ago and he feels very well, Has no difficulties regarding the skcness- only as side effect of medication. Anyhow he started brain radiation and today has to get the four time. They planed 10 radiation before moving him into IPI treatment.

    However, he startted having difficulties in reading and writing. Sounds like a brain damage in intepreting the signs. We will try to find an radiation doctor before being radiated this noon, but does any one expereinced this kind of difficulties? Is it temporary? Can we increase the damage by continuing radiation?

    Tammie

    #65800
    kylez
    Participant

    Tammie,

    Another explanation for the neurological effects might be from pressure exerted on his brain by the tumors pressing out on some part or parts of his brain. I had focused radiation (gamma/cyber knife) but not the whole brain treatment your husband is getting. I definitely got neurological changes before any treatment had started, simply from the pressure. I gradually realized something was wrong when I couldn’t figure out how work my computer anymore. And had a really hard time making a phone call. A steroid temporarily reduced those symptoms while I waited for treatment.

    I hope the whole brain radiation works and your husband can get onto IPI. I also started IPI after treatment for brain mets and my doctor thinks I had good response to it.

    – Kyle

    #65801
    tamie
    Participant

    Thank you for your reply, it really helps me deal with it all. I talked to our oncologist this morning and he recomended Michael will immediately start Sterroid although the radiation doctor thought he dosen’t need it. Hopefully you are right and it will reduce the symptoms and Michael wioll be better

    #65802
    Catherine Poole
    Keymaster

    Tamie,

    I can understand your concern! You are a terrific caregiver looking out for your husband. If you can find time, look at our past webinar on brain radiation by Yale neurosurgeon: http://melanomainternational.org/webinar/2012/01/radiation-treatment-in-brain-metastases

    These issues are difficult figuring out whether the symptoms are from the treatment or the disease. It sounds like you have a good doctor too. Let us know how things go.

Viewing 4 posts - 1 through 4 (of 4 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.